Alert archive / Pennsylvania / Flash Flood Warnings in 2011
Flash Flood Warning 53, NWS Binghamton, NY
NWS Binghamton, NY issued this flash flood warning at Jun 23, 2011, 11:45 AM EDT for Pike County, Wayne County, Pennsylvania; Sullivan County, New York. It was in force for 97 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jun 23, 2011, 11:45 AM EDT (15:45 UTC)
- Expired
- Jun 23, 2011, 1:22 PM EDT
- In force
- 97 min
- Issued by
- NWS Binghamton, NY
- Area
- Storm-based polygon
- Flood severity
- None
Counties Sullivan County, NY, Pike County, PA, Wayne County, PA
The radar
The Albany radar (KENX), 124 km from the middle of the area, began a volume at 15:44 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Albany, NY (KALY), launched 12:00Z, 3.8 hours before the alert went out and 142 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 202 J/kg
- Mixed-layer CIN
- -131 J/kg
- Mixed-layer LCL
- 486 m above ground
- 0-6 km bulk shear
- 35 kt
- 0-1 km storm-relative helicity
- 40 m²/s²
- 0-3 km storm-relative helicity
- 76 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.1
The text
As transmitted, in the capitals the NWS used until 2016.
820
WGUS51 KBGM 231545
FFWBGM
NYC105-PAC103-127-231845-
/O.NEW.KBGM.FF.W.0053.110623T1545Z-110623T1845Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE BINGHAMTON NY
1145 AM EDT THU JUN 23 2011
THE NATIONAL WEATHER SERVICE IN BINGHAMTON HAS ISSUED A
* FLASH FLOOD WARNING FOR...
SULLIVAN COUNTY IN CENTRAL NEW YORK...
NORTHERN PIKE COUNTY IN NORTHEAST PENNSYLVANIA...
SOUTHERN WAYNE COUNTY IN NORTHEAST PENNSYLVANIA...
* UNTIL 245 PM EDT
* AT 1141 AM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
AN AREA OF EXCESSIVE RAINFALL OVER THE WARNED AREA.
* LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO BLOOMING
GROVE...HAWLEY...HONESDALE...LACKAWAXEN...BETHEL...BLOOMINGBURG...
GRAHAMSVILLE...LIBERTY...LOCH SHELDRAKE...MONTICELLO AND WURTSBORO.
A SERIES OF STRONG THUNDERSTORMS WILL PRODUCE HEAVY RAIN ACROSS THE
WARNING AREA FROM NEAR HAWLEY PENNSYLVANIA TO MONTICELLO NEW YORK.
THE RAIN WILL END FROM WEST TO EAST ACROSS THE WARNING THROUGH EARLY
AFTERNOON. RAINFALL TOTALS FROM THIS MORNING INTO EARLY AFTERNOON OF
2 TO 4 INCHES WILL BE ENOUGH TO CAUSE FLOODING OF STREAMS... CREEKS
AND POOR DRAINAGE AREAS.
WHEN YOU CAN DO SO SAFELY...PLEASE REPORT FLOODING TO THE NATIONAL
WEATHER SERVICE BY CALLING TOLL FREE AT 1-877-633-6772...OR BY EMAIL
AT BGM.STORMREPORT@NOAA.GOV.
DO NOT DRIVE YOUR VEHICLE INTO AREAS WHERE THE WATER COVERS THE
ROADWAY. THE WATER DEPTH MAY BE TOO GREAT TO ALLOW YOUR CAR TO CROSS
SAFELY. MOVE TO HIGHER GROUND.
LAT...LON 4156 7443 4150 7448 4149 7475 4144 7476
4143 7473 4142 7473 4124 7542 4157 7537
4190 7449 4188 7445 4175 7456 4165 7439
4159 7436
$$
MSE1 follow-up statement
541
WGUS71 KBGM 231722
FFSBGM
FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE BINGHAMTON NY
122 PM EDT THU JUN 23 2011
NYC105-PAC103-127-231732-
/O.CAN.KBGM.FF.W.0053.000000T0000Z-110623T1845Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
SULLIVAN NY-PIKE PA-WAYNE PA-
122 PM EDT THU JUN 23 2011
...THE FLASH FLOOD WARNING HAS BEEN CANCELLED FOR SOUTHERN WAYNE...
NORTHERN PIKE AND SULLIVAN COUNTIES...
THE HEAVY RAIN HAS ENDED ACROSS THE WARNING AREA AND THE WARNING HAS
BEEN CANCELLED.
LAT...LON 4156 7443 4150 7448 4149 7475 4144 7476
4143 7473 4142 7473 4124 7542 4157 7537
4190 7449 4188 7445 4175 7456 4165 7439
4159 7436
$$
MSEWhat forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Binghamton, NY wrote its last area forecast discussion before this flash flood warning went out at Jun 23, 6:27 AM EDT, 5 hours 18 minutes earlier.
Area forecast discussion, Jun 23, 6:27 AM EDT, 5 hours 18 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE BINGHAMTON NY 627 AM EDT THU JUN 23 2011 .SYNOPSIS... A LARGE LOW PRESSURE AREA OVER THE GREAT LAKES WILL KEEP A SOUTHERLY FLOW OF MOIST AN UNSTABLE AIR IN THE AREA THROUGH FRIDAY. THIS FLOW OF AIR WILL TRIGGER SHOWERS AND THUNDERSTORMS AT TIMES ACROSS THE AREA THROUGH THE END OF THE WEEK. && .NEAR TERM /UNTIL 6 PM THIS EVENING/... UPDATED AT 1014Z...MESOSCALE ANALYSIS IS COMING IN WITH SOMEWHAT HIGH BULK SHEAR NUMBERS AND CAPES AROUND 500 JOULES ALREADY THIS MORNING. THE LINE OF STORMS IN NEW YORK AND AN AREA OF SOTRMS IN PA, HAS SHOWN SIGNS OF TRYING TO STRENGTHEN. HAVE UPDATED FORECAST FOR THE POPS OVER THE NEXT FEW HOURS. ALSO, WITH THE STORMS TRYING TO BUILD A LITTLE MORE THAN MODELS HAD SHOWN THEY WOULD, THE CONFIDENCE LEVEL IN SOME SEVERE CONVECTION TODAY HAS GONE UP. THE MAIN THREATS ARE STILL HAIL AND WINDS. PREVIOUS DISCUSSION...RADAR SHOWING A LINE OF STORMS MOVING INTO THE WESTERN ZONES THIS MORNING. THIS LINE IS ASSOCIATED WITH A TROUGH THAT IS ROTATING AROUND THE LOW PRESSURE SYSTEM SITTING OVER THE WESTERN GREAT LAKES. THIS LINE WILL CONTINUE ACROSS THE CWA THROUGH THE MORNING AND POSSIBLY AFTERNOON HOURS. BEHIND THIS LINE, THERE WILL BE SOME INSTABILITY. THE QUESTION IS HOW MUCH. CAPE VALUES IN THE AFTERNOON LOOK TO BE ONLY AROUND 500 JOULES. ALSO, THE NCAPE IS LESS THAN .1 TODAY. BUFKIT SOUNDINGS SHOW SOME INVERSION AT SEVERAL LEVELS TODAY AS WELL. HOWEVER, THE 0-6KM BULK SHEAR LOOKS TO BE AROUND 45 KTS. SO, NOT EXPECTING WIDE SPREAD STORMS THIS AFTERNOON, BUT IF A FEW DO GO, THEY DO HAVE THE POTENTIAL TO BECOME SEVERE. && .SHORT TERM /6 PM THIS EVENING THROUGH SATURDAY NIGHT/... THIS EVENING WILL SEE AN INCREASE IN THE CHANCE FOR SHOWERS AND THUNDERSTORMS. CAPE VALUES GO TO OVER 1000 JOULES AND POSSIBLY NEAR 1500 JOULES. THE NCAPE STILL IS AROUND .1, SO A TALL SKINNY CAPE. LAPSE RATES ARE NOT IMPRESSIVE AT ALL. 950-500 ARE ONLY AROUND 6. SO AGAIN, CONFIDENCE IS LOW FOR SEVERE WEATHER THIS EVENING. LOOKING AT THE MBE VELOCITY, THEY DO DROP OVER NIGHT TONIGHT TO BELOW 10KTS. PWATS WILL BE OVER AN INCH AND THREE QUARTERS AS WELL. SO THINKING STRONG STORMS MAY DEVELOP IN EARLY EVENING AND THAN TRANSITION OVER TO HEAVY RAINERS IN THE LATE EVENING. THE SOUNDINGS DO SHOW THE PWATS DROPPING SIGNIFICANTLY AFTER MIDNIGHT FROM WEST TO EAST. FOR FRIDAY, JUST ANOTHER ROUND OF SHOWERS AND STORMS WILL DEVELOP ON THE AFTERNOON. THIS WILL BE AHEAD OF A COLD FRONT ASSOCIATED WITH THE LOW, WHICH WILL BE CENTERED JUST NORTH EAST OF MICHIGAN THURSDAY NIGHT. THIS FRONT COULD TRIGGER SOME STRONG THUNDERSTORMS AS WELL AS SOME SEVERE. BY SATURDAY, THE FRONT WILL HAVE MOVED THROUGH, BUT THE LOW IS SLOW MOVING AND THERE WILL BE SOME LINGERING MOISTURE AND WEAK INSTABILITY. THIS WILL PROBABLY RESULT IN A CHANCE OF SHOWERS ON SATURDAY. THESE WILL BEGIN TO DIMINISH SATURDAY NIGHT. && .LONG TERM /SUNDAY THROUGH WEDNESDAY/... UPDATED AT 215 PM... FOLLOWED HPC GUIDANCE CLOSELY DURING THIS PERIOD. UPPER LEVEL LONG WAVE TROF SLOWLY EXITING OFF THE EAST COAST SUNDAY WITH A WEAK COLD FRONT MOVING SOUTHEAST ACROSS NEW ENGLAND AND NY. HIGH PRESSURE BUILDS IN MONDAY WITH AN UPPER LEVEL RIDGE TO THE WEST. SHORTWAVE TUESDAY MAY HELP TRIGGER AN AFTERNOON SHOWER OR THUNDERSTORM. LOW PRESSURE MOVES UP THE OHIO VALLE INTO WESTERN PA AND NY ON WEDNESDAY MAY BRING SCATTERED SHOWERS. && .AVIATION /10Z THURSDAY THROUGH MONDAY/... UPDATED AS OF 155 AM THU... OCCASIONAL MVFR RESTRICTIONS OVERNIGHT IN BR/HZ AT KITH/KBGM/KAVP. FOR KELM...BRIEF PERIODS OF IFR BR POSSIBLE. AT KRME/KSYR...LOWER CLOUDS...WITH OCNL IFR CIG BASES...WILL PERSIST UNTIL ARND 12Z THU. A BIG WILD CARD EARLY THIS MRNG WILL BE POTENTIAL SHRA/TSRA ACTIVITY. CONVECTIVE ACTIVITY IN WRN NY AND WRN/CNTRL PA AS OF 06Z...IS EXPECTED TO WEAKEN WITH EWD EXTENT. THUS...FOR NOW...HAVE LEFT ANY MENTION OF SHRA/TSRA OUT OF THE TERMINALS IN THE NEAR TERM...BUT IT MAY NEED TO BE INSERTED...ON A SITE BY SITE BASIS...DEPENDING ON RADAR TRENDS. A BETTER CHANCE OF SHRA/TSRA IS EXPECTED THIS AFTN...GENERALLY AFTER 18Z. AS A RESULT...WE'LL CONTINUE TO CARRY CB GROUPS AREA- WIDE AT THIS PT. LATER FORECASTS WILL LIKELY NEED TO ADD A MORE STRICT MENTION OF SHRA/TSRA. AFTER 00Z FRI...MVFR RESTRICTIONS IN BR/HZ AGAIN ANTICIPATED. OUTLOOK... FRIDAY THROUGH SATURDAY...PERIODS OF MVFR...IN SCATTERED TO WIDESPREAD SHOWERS AND THUNDERSTORMS. SUNDAY AND MONDAY...VFR. && .BGM WATCHES/WARNINGS/ADVISORIES... PA...NONE. NY...NONE. && SYNOPSIS...SLI NEAR TERM...SLI SHORT TERM...SLI LONG TERM...BMW AVIATION...HEDEN/MLJ
Hazardous weather outlook, Jun 23, 4:10 AM EDT, 7 hours 35 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE BINGHAMTON NY 410 AM EDT THU JUN 23 2011 NYZ009-015>018-022>025-036-037-044>046-055>057-062-PAZ038>040-043- 044-047-048-072-240815- NORTHERN ONEIDA-YATES-SENECA-SOUTHERN CAYUGA-ONONDAGA-STEUBEN- SCHUYLER-CHEMUNG-TOMPKINS-MADISON-SOUTHERN ONEIDA-CORTLAND-CHENANGO- OTSEGO-TIOGA-BROOME-DELAWARE-SULLIVAN-BRADFORD-SUSQUEHANNA- NORTHERN WAYNE-WYOMING-LACKAWANNA-LUZERNE-PIKE-SOUTHERN WAYNE- 410 AM EDT THU JUN 23 2011 THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL NEW YORK...SOUTHEASTERN NEW YORK AND NORTHEAST PENNSYLVANIA. .DAY ONE...TODAY AND TONIGHT. ABUNDANT MOISTURE AND INSTABILITY IS OVER THE AREA TODAY. THERE IS A SLIGHT CHANCE OF SEVERE THUNDERSTORMS THIS AFTERNOON AND EVENING. THE MAIN THREATS ARE DAMAGING CONVECTIVE WIND GUSTS AND LARGE HAIL. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY. THUNDERSTORMS WILL CONTINUE TO BE A THREAT INTO FRIDAY...WITH THE SLIGHT CHANCE OF SEVERE THUNDERSTORMS WITH DAMAGING WINDS AND LARGE HAIL. .SPOTTER INFORMATION STATEMENT... WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.
In the hours before
Special weather statement, Jun 23, 6:25 AM EDT, 5 hours 20 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BINGHAMTON NY
625 AM EDT THU JUN 23 2011
NYZ017-018-025-036-044-045-231115-
CAYUGA NY-CHENANGO NY-CORTLAND NY-MADISON NY-ONONDAGA NY-TOMPKINS NY-
625 AM EDT THU JUN 23 2011
...LINE OF STRONG THUNDERSTORMS WILL AFFECT CORTLAND...MADISON...
NORTHERN CHENANGO...SOUTHEASTERN CAYUGA...SOUTHERN ONONDAGA AND
TOMPKINS COUNTIES...
* AT 622 AM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
LINE OF STRONG THUNDERSTORMS CAPABLE OF PRODUCING SMALL HAIL...
STRONG GUSTY WINDS OF 40 TO 50 MPH...AND VERY HEAVY RAIN. THESE
STORMS WERE LOCATED ALONG A LINE EXTENDING FROM NILES TO
KELLOGGSVILLE TO GROTON TO FREEVILLE TO ITHACA...AND MOVING
EAST AT 45 MPH.
* STRONG THUNDERSTORMS WILL BE NEAR...
WEST SLATERVILLE AND SOUTH CORTLAND AT 630 AM EDT...
CEDARVALE AND ONONDAGA AT 635 AM EDT...
NEDROW AND TULLY AT 640 AM EDT...
JAMESVILLE AND TRUXTON AT 645 AM EDT...
WATERVALE AND MANLIUS AT 650 AM EDT...
ORAN AND UNION VALLEY AT 655 AM EDT...
TEXAS VALLEY AND SOUTH OTSELIC AT 700 AM EDT...
PERRYVILLE AND WILLET AT 705 AM EDT...
THESE STORMS HAVE THE POTENTIAL TO BECOME SEVERE AND PRODUCE LARGE
HAIL AND/OR DAMAGING WINDS.
FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM. MOVE
INDOORS IMMEDIATELY!
LAT...LON 4304 7559 4303 7555 4293 7554 4293 7545
4286 7544 4287 7529 4275 7529 4268 7533
4263 7532 4246 7550 4241 7597 4241 7626
4240 7630 4237 7626 4233 7665 4250 7648
4261 7644 4297 7651 4307 7562
/MLJSpecial weather statement, Jun 23, 7:06 AM EDT, 4 hours 39 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BINGHAMTON NY
706 AM EDT THU JUN 23 2011
NYZ009-018-036-037-044-045-231145-
CHENANGO NY-CORTLAND NY-MADISON NY-ONEIDA NY-ONONDAGA NY-
706 AM EDT THU JUN 23 2011
...LINE OF STRONG THUNDERSTORMS WILL AFFECT EASTERN CORTLAND...
EASTERN ONONDAGA...MADISON...NORTHERN CHENANGO AND ONEIDA COUNTIES...
* AT 702 AM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
LINE OF STRONG THUNDERSTORMS CAPABLE OF PRODUCING SMALL HAIL...
STRONG GUSTY WINDS...AND VERY HEAVY RAIN. THESE STORMS WERE
LOCATED ALONG A LINE EXTENDING FROM BRIDGEPORT TO SULLIVAN TO
NELSON TO CUYLER TO SOLON...AND MOVING EAST AT 30 MPH.
* STRONG THUNDERSTORMS WILL BE NEAR...
PITCHER AND PETERBORO AT 715 AM EDT...
WILLET AND WAMPSVILLE AT 720 AM EDT...
JEWELL AND WEST EATON AT 725 AM EDT...
VERONA BEACH AND SYLVAN BEACH AT 730 AM EDT...
SYLVAN BEACH AND VIENNA AT 735 AM EDT...
BLOSSVALE AND TABERG AT 740 AM EDT...
NEW LONDON AND STOCKWELL AT 745 AM EDT...
THESE STORMS HAVE THE POTENTIAL TO BECOME SEVERE AND PRODUCE LARGE
HAIL AND/OR DAMAGING WINDS.
FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM. MOVE
INDOORS IMMEDIATELY!
LAT...LON 4343 7532 4306 7520 4289 7520 4287 7521
4287 7525 4284 7524 4279 7530 4260 7535
4244 7549 4245 7619 4260 7605 4279 7600
4293 7585 4305 7590 4320 7606 4316 7589
4333 7588
/MLJLocal storm report, Jun 23, 10:56 AM EDT, 49 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BINGHAMTON NY
1056 AM EDT THU JUN 23 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1052 AM HEAVY RAIN 1 SE BEACH LAKE 41.59N 75.14W
06/23/2011 M6.30 INCH WAYNE PA PUBLIC
6.30 INCHES SINCE 7 AM WEDNESDAY...2.00 INCHES SINCE 5
AM TODAY
&&
MORFORDThe office that day
Everything else NWS Binghamton, NY issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 23, 5:20 AM EDT | Special Weather Statement | BGM | Lackawanna, Wyoming | 55 min |
| Jun 23, 6:25 AM EDT | Severe Thunderstorm Warning | BGM | Lackawanna, Luzerne, Pike, Wayne | 65 min |
| Jun 23, 6:54 AM EDT | Areal Flood Advisory | BGM | Lackawanna, Luzerne, Pike, Wayne, Wyoming | 3 hr |
| Jun 23, 7:35 AM EDT | Areal Flood Advisory | BGM | Wayne | 3 hr |
| Jun 23, 8:45 AM EDT | Flash Flood Warning | BGM | Lackawanna, Luzerne, Pike, Wayne | 3 hr |
| Jun 23, 5:59 PM EDT | Areal Flood Advisory | BGM | Lackawanna | 3 hr |
| Jun 22, 8:38 PM EDT | Special Weather Statement | BGM | Tompkins | 37 min |
| Jun 22, 8:48 PM EDT | Severe Thunderstorm Warning | BGM | Seneca, Yates | 57 min |
| Jun 22, 9:34 PM EDT | Special Weather Statement | BGM | Seneca | 56 min |
| Jun 22, 10:27 PM EDT | Special Weather Statement | BGM | Cortland | 63 min |
| Jun 22, 11:28 PM EDT | Special Weather Statement | BGM | Chenango, Cortland | 62 min |
| Jun 23, 4:51 AM EDT | Special Weather Statement | BGM | Schuyler, Steuben | 54 min |
| Jun 23, 5:34 AM EDT | Special Weather Statement | BGM | Schuyler, Tompkins, Yates | 56 min |
| Jun 23, 6:25 AM EDT | Special Weather Statement | BGM | Chenango, Cortland, Madison, Tompkins | 50 min |
| Jun 23, 7:06 AM EDT | Special Weather Statement | BGM | Chenango, Madison, Oneida | 39 min |
| Jun 23, 2:54 PM EDT | Severe Thunderstorm Warning | BGM | Oneida | 66 min |
| Jun 23, 3:48 PM EDT | Areal Flood Advisory | BGM | Madison, Oneida | 3 hr |
| Jun 23, 5:10 PM EDT | Areal Flood Advisory | BGM | Broome, Chenango, Tioga | 4 hr |
| Jun 23, 5:27 PM EDT | Flash Flood Warning | BGM | Broome, Chenango | 4 hr |
| Jun 23, 5:53 PM EDT | Flash Flood Warning | BGM | Broome, Chenango | 4 hr |
| Jun 23, 7:54 PM EDT | Special Weather Statement | BGM | Chenango | 51 min |
Nearby
Flash Flood Warnings in Pennsylvania, 2011Flash Flood Warnings in New York, 2011Every flash flood warning in 2011
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.